Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tenofovir on hair and bone
Mar 15, 2009

Curious student from Africa: Is TDF actually distributed into hair, and what is the mechanism for hairloss? What is the probability of increased bone turnover within the first six months of use? Is there any data?

Response from Dr. Henry

I haven't seen any data on tenofovir in hair or having much of an effect on hair growth. The effect of tenofovir on bone turnover/loss in adults has generally been very minimal (very mild bone loss)over first 1-5 years of use but longer term studies are needed since even a mild effect could be clinically meaningful after several decades.KH



Previous
Eye and sinus problems
Next
Atripla & Depression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement